Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

On treatment for generalized anxiety disorder. Symptoms recurring on reducing the medication dosage. Will I get addicted?

Hello Doctor,
I started treatment of generalised anxiety disorder since an year. I was prescribed Pexep CR 25 mgs once a day, risperdal 0.5 mgs once a day for almost six months. After six months it was reduced to Pexep CR 12.5 mg once a day and risperdal 0.5 mg once a day and after 1 month of reducing the medicine the problem came again and now the doctor is asking to increase the dose back to 25 mgs. I am just worried that are these medicines addicitive?? would i be able to leave them permanently or not?? please clarify. I am also getting counselling side by side and significantly improving.
Asked On : Mon, 22 Apr 2013
Answers:  2 Views:  146
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. Pexep is paroxetine, a SSRI class of anti-idepressant and anxiolytic drug. Let me reassure you that these drugs are not addictive. However, they need to be continued even for 3-4 years in many cases of anxiety disorders. Hence, you would need to ensure that you are compliant to the medication and do not stop the drug without the psychiatrists's advice. The drug is usually tapered off slowly over a one month period so that you do not experience any rebound anxiety symptoms. Wish you good health.
Dr Sundar
Answered: Tue, 30 Apr 2013
I find this answer helpful
Psychiatrist Dr. Nehal Shah's  Response
thanks for using health care magic.
I have gone through your available history.
Many times, Treatment for generalized anxiety disorder lasts for long time. so you need to take it as per advise by your psychiatrist.
These medicines are not usually addictive.
as you are improving, the doctor will reduce the dose.
Meanwhile you can try relaxation techniques like yoga, meditation breathing exercise.
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor